MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. GRASPING FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. GRASPING FORCEPS
Model Number FG-53SX-1
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
Olympus medical systems corp.(omsc) was informed from user facility that the subject device broke afer only 6 months of use.The subject device was returned to omsc for evaluation.The distributor confirmed the following event on (b)(6) 2021 and determined that it was an medical device report (mdr) reportable event.Part of the broken arm was missing.There was no report of patient injury associated with the event.
 
Additional Manufacturer Narrative
The subject device was returned to olympus medical systems corp.(omsc) for evaluation.In the evaluation of omsc the following was confirmed, the model name was fg-53sx-1 with lot no k05.One of the arms of the cups (a part of the linking mechanism at the distal end) was broken off.The broken arm had brown foreign material around the broken place.The broken surface indicated the break was a brittle fracture caused by corrosion.Part of the broken arm was missing.The exact cause of the reported event could not be conclusively determined at this time.If additional information becomes available, this report will be supplemented.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the device evaluation result.In the evaluation of olympus medical systems corp.(omsc) the following was confirmed, - one of the arms of the cups (a part of the linking mechanism at the distal end) was broken off.The broken arm had brown foreign material around the broken place.- the grasping jaw was broken at the brazing joint of the operation wire and grasping jaw.- part of the broken arm was missing.- part of the broken arm was corroded.The device history record (dhr) with the lot number of the subject device was confirmed.No abnormalities detected in the dhr for the following items which related to the reported phenomenon.-inspection omsc assumed that cups could not open and close due to the broken arm, which caused the reported unavailable of the device from the investigation result, a possible mechanism of the break is shown below.1.Insufficient cleaning of the device after use left foreign material and/or detergent solution on the arm of the cups.2.The residue corroded the arm and weakened it.3.The weakened arm broke off when a force was applied to it during handling.The above device handling has warned in the instruction manual.

Brand Name
GRASPING FORCEPS
Common Device Name
GRASPING FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13040512
Report Number8010047-2021-16395
Device Sequence Number16608027
Product Code PTS
UDI-Device Identifier04953170049040
UDI-Public04953170049040
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K013591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberFG-53SX-1
Device Lot Number05K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2021
Supplement Date Received by Manufacturer02/02/2022
Initial Report FDA Received Date12/19/2021
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown